[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.48.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1992

A Note of Caution on Empiric Use of Ciprofloxacin for Diarrhea-Reply

Author Affiliations

Chicago, Ill

Arch Intern Med. 1992;152(1):217. doi:10.1001/archinte.1992.00400130199041
Abstract

In Reply. —  Clostridium difficile colitis is a complication seen after treatment with many classes of antimicrobial agents. This can be a particularly difficult diagnosis to make when diarrhea due to C difficile develops as a complication of treatment of a different diarrheal disease. Manzione's case illustrates that the recognition of C difficile as a separate infection in this setting requires a high index of suspicion.Quinolone therapy appears to be relatively infrequently complicated by C difficile disease.1 In fact, several investigators2-4 have suggested a potential therapeutic role for quinolones in C difficile diarrhea, although it remains unproven. Nevertheless, we agree with the cautionary note of Manzione concerning the treatment of domestically acquired diarrhea, and we believe that our article conveyed the same concerns.

First Page Preview View Large
First page PDF preview
First page PDF preview
×